How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10582
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Can Zoloft and/or lunesta trigger or worsen anxiety symptoms

This answer was rated:

Can Zoloft and/or lunesta trigger or worsen anxiety symptoms even as it lifts depression symptoms?

Dr. Z :

Hello I believe I can help you with your question

Dr. Z :

May I ask for how long have you taken the Zoloft and Lunesta for?

Customer:

Zoloft for 4 weeks, lunesta (1 mg) for a year.

Dr. Z :

Okay, well the Zoloft in the beginning can have a temporary side effect of increased anxiety, but this typically goes away after 6-8 weeks as your body adjusts and adapts to the medication.

Dr. Z :

May I ask what dosage of the Zoloft are you currently on?

Customer:

50 mg

Dr. Z :

Yeah that is a relatively low dose, so your prescribing physician has not increased your Zoloft too fast which can also trigger this level of anxiety. So most likely this is a temporary adverse effect as your body adjusts to the medication and it will disappear after 6-8 weeks

Dr. Z :

There are no serious interaction effects with the Zoloft and Lunesta either

Customer:

Thank you. I feel reassured about refilling the Zoloft for another 30 days as recommended by my practitioner, and giving it another 4 weeks trial.

Dr. Z :

I think that would be the best approach and most likely these side effects will go away for you in that time too, it just sometimes takes awhile for our body to adjust to the medication

Dr. Z :

Is there anything else I can assist you with today?

Customer:

No, but thank you for addressing my anxiety about my anxiety. ;-)

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions